Alert archive / Wyoming / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 25, 2005, 6:04 PM MDT for Natrona County, Wyoming. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 6:04 PM MDT (00:04 UTC)
- Expired
- Jul 25, 2005, 6:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 178 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:05 PM MDT | FLASH FLOOD | Casper, WY | INTERSTATE 25 CLOSED THROUGH EAST PARTS OF CITY. OTHER ROADS BLOCKED BY WATER AND MUD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 260006 FFWRIW WYC025-260030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 604 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER * UNTIL 630 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE CASPER...MILLS AND BAR NUNN. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4275 10648 4276 10609 4293 10607 4293 10648 $$ T. BAKER
2 follow-up statements
000 WGUS75 KRIW 260023 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 620 PM MDT MON JUL 25 2005 WYC025-260030- NATRONA WY- 620 PM MDT MON JUL 25 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 630 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. WIDESPREAD STREET FLOODING HAS BEEN REPORTED AROUND CASPER. THE MAIN THUNDERSTORM HAS MOVED INTO CONVERSE COUNTY...THOUGH MODERATE RAINFALL WILL CONTINUE THROUGH 630 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CASPER... MILLS...EVANSVILLE AND BAR NUNN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4275 10648 4276 10609 4293 10607 4293 10648 $$ T. BAKER
000 WGUS75 KRIW 260033 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 632 PM MDT MON JUL 25 2005 WYC025-260042- NATRONA WY- 632 PM MDT MON JUL 25 2005 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL NATRONA COUNTY EXPIRES AT 630 PM MDT... RAINFALL WILL END AFTER 630 PM AROUND CASPER. MINOR STREET FLOODING WILL CONTINUE TO SUBSIDE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4275 10648 4276 10609 4293 10607 4293 10648 $$ T. BAKER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:11 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 25, 2:11 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MDT MON JUL 25 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... COLD FRONT NOW PARKED OVER CENTRAL WYOMING LATE THIS AFTERNOON WILL GET A SECONDARY SURGE SOUTH EARLY THIS EVENING. SHORT WAVE ENERGY CONTINUES TO DIVE SOUTHEAST FROM NORTHERN ID WITH ADDED UPPER JET SUPPORT AS WELL OVERUNNING THIS FRONT. INSTABILITY CONTINUING TO INCREASE ACROSS THE REGION WITH 1000-2000 J/KG OF CAPES INTO THE FAR WEST. THIS IS WHERE THUNDERSTORMS INITIATED EARLY THIS AFTERNOON AND CONTINUE TO DEVELOP WITH ACTIVITY NOW WORKING EAST INTO THE BASINS. WITH THIS UPPER SUPPORT COMBINED WITH ADDED UPSLOPE FLOW...HAVE RAISED PRECIP CHANCES IN THE CENTRAL AND NORTH TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE INTO THE EVENING WITH SOME HAIL AND GUSTY WINDS ESPECIALLY FROM THE WESTERN MOUNTAINS INTO THE CENTRAL BASINS CLOSER TO FRONT. SHOWER POTENTIAL SHOULD CONTINUE IN THE NORTH AND CENTRAL ALL NIGHT AHEAD OF APPROACHING TROUGH. TROUGH PASSES TO THE SOUTHEAST AROUND 18Z TUESDAY AND SO THINGS SHOULD BE ON A DRYING TREND FROM NORTHWEST TO SOUTHEAST DURING THE MORNING. LATEST NAM CONTINUES TO INDICATE SOME LINGERING INSTABILITY HANGING BACK ACROSS THE SOUTHERN ABSAROKAS AND UPPER WIND RIVER BASIN TUESDAY AFTERNOON...SO SEE NO REASON TO REMOVE THUNDER CHANCES INTO THE AFTERNOON IN THIS REGION. UPPER HEIGHTS BUILD ON WEDNESDAY WITH A DRY WESTERLY FLOW DEVELOPING. THERFORE A RETURN TO DRY CONDITIONS WITH A WARMING TREND. .LONG TERM...THURSDAY THROUGH MONDAY... IT APPEARS MORE AND MORE LIKELY THAT THE MONSOON WILL RETURN BY THE WEEKEND WITH ANOTHER ROUND OF POTENTIALLY SIGNIFICANT SHOWERS AND THUNDERSTORMS. RIDGE HOLD OVERHEAD THROUGH THURSDAY WITH A DRY DAY. LEFT ISOLATED THUNDERSTORMS IN THE NORTHWEST MTNS BUT THIS SEEMS IFFY AT BEST WITH GFS SHOWING DRY MID LEVELS AND LIMITED IF ANY INSTABILITY. CHANGES BEGIN TO SHOW UP FRIDAY AS 4-CORNERS HIGH BEGINS TO REBUILD ALLOWING SEEPAGE OF MOISTURE NWD INTO WESTERN WYOMING LATE IN THE DAY. BY SATURDAY...MOISTURE FLOW IS INCREASING WITH ISOLATED TO POTENTIALLY SCATTERED COVERAGE. SUNDAY IS SHAPING UP TO BE THE WETTEST DAY IF THE GFS AND EUROPEAN ARE RIGHT WITH RIGHT ENTRANCE REGION JET DYNAMICS ACTING ON STRONG MOISTURE PLUME AND POSSIBLE GREAT BASIN TROUGH FOCUSING CONVECTION. MONDAY IS A TOUGH CALL BUT HAVE LEFT SOME LINGERING POPS IN THE EAST IN THE MORNING AND CONFINED AFTERNOON CONVECTION TO THE FAR WEST. WILL HAVE TO SEE TONIGHT IF MONSOON WILL QUICKLY RELOAD FOR EARLY NEXT WEEK OR IF WELL GET A COUPLE DRY DAYS. TEMPERATURES SHOULD COOL LATE IN THE WEEKEND WITH CONSIDERABLE CLOUD COVER...SHOWERS AND ANOTHER FRONTAL PASSAGE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FRIEDERS LONG TERM...SKRBAC
Hazardous weather outlook, Jul 25, 7:21 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 721 AM MDT MON JUL 25 2005 WYZ001>020-022>030-261200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 721 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MOVING SOUTHWARD THROUGH WYOMING TODAY AND TONIGHT WILL BE THE FOCUS OF A FEW STRONGER STORMS ACROSS THE REGION. THESE STORMS COULD PRODUCE BRIEF PERIODS OF HEAVY RAINFALL... SMALL HAIL...WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING. NORTH WINDS BEHIND THE COLD FRONT COULD GUST AS HIGH AS 40 MPH ACROSS THE BIG HORN BASIN AND JOHNSON COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. FRIEDERS
Nearby
Flash Flood Warnings in Wyoming, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.